Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 4, NWS San Angelo, TX

February 2, 201614 counties in Texas

NWS San Angelo, TX issued this red flag warning at Feb 2, 2016, 4:44 AM CST for 14 counties in Texas. It took effect at Feb 2, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2016, 4:44 AM CST (10:44 UTC)
In effect from
Feb 2, 2016, 12:00 PM CST
Expired
Feb 2, 2016, 6:00 PM CST
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Irion County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Sutton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 58 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 10.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3767 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

469 
WWUS84 KSJT 021044
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
444 AM CST TUE FEB 2 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

GUSTY WEST WINDS WILL DEVELOP ACROSS THE AREA TODAY...WITH
RELATIVE HUMIDITIES FALLING TO 15 TO 20 PERCENT ACROSS MUCH 
OF THE AREA. THE COMBINATION OF DRY VEGETATION...LOW HUMIDITIES
AND GUSTY WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS
TODAY.

TXZ066-071>073-076>078-139-140-154-155-168>170-030000-
/O.UPG.KSJT.FW.A.0002.160202T1800Z-160203T0000Z/
/O.NEW.KSJT.FW.W.0004.160202T1800Z-160203T0000Z/
RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-SUTTON-COLEMAN-
BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
444 AM CST TUE FEB 2 2016

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 6 PM CST THIS
EVENING FOR GUSTY WEST WINDS AND VERY DRY CONDITIONS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA...MUCH OF THE CONCHO VALLEY...NORTHERN EDWARDS
  PLATEAU...NORTHWEST HILL COUNTRY AND HEARTLAND. 

* WIND...WEST WINDS 15 TO 20 MPH...WITH GUSTS NEAR 30 MPH.

* HUMIDITY...15 TO 20 PERCENT 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 2, 4:25 AM CST, 19 minutes earlier.

Area forecast discussion, Feb 2, 4:25 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
425 AM CST TUE FEB 2 2016

.SHORT TERM...
(Today and Tonight)

Another breezy day is in store for West Central Texas today,
along with cooler temperatures.

The surface pressure gradient will tighten this morning in
association with a developing surface low over Kansas. The
tightening pressure gradient, combined with vertical mixing of
higher winds aloft will result in gusty west winds by mid to late
morning, continuing into the afternoon hours. Sustained west winds
of 15-25 mph are expected, with gusts to 30 mph at times. Skies
will be sunny today with near seasonal afternoon highs in the
upper 50s and lower 60s.

A colder airmass will filter into the region tonight as surface high
pressure builds in from the northwest. Winds will become northerly
at 10 to 15 mph overnight, with temperatures falling into the
upper 20s by daybreak Wednesday.

.LONG TERM...
(Wednesday through Monday)

Below normal temperatures are forecast on Wednesday as weak cold air
advection continues. Highs on Wednesday will range from the upper
40s across the Big Country to the low 50s elsewhere, under mostly
sunny skies. Ideal radiational cooling conditions are expected
Thursday morning as winds become light and variable, dewpoint
temperatures drop into the low 20s and skies remain mostly clear.
Overnight lows will mainly be in the mid to upper 20s, with lower
20s in the low lying areas and river valleys. Continued cool
temperatures are forecast on Thursday, with higher generally in the
mid 50s and overnight lows in the 30s.

Model differences arise this weekend with the handling of the next
upper level trough/low that is forecast to affect West Central
Texas. The 00z ECMWF is most progressive, tracking this upper level
low across the Big Country Friday night/Saturday morning. The 00z
GFS/Canadian are slower, with a track across our central counties
late Saturday. PoPs for this time frame were increased for much of
the forecast area, but confidence remains low on whether we will see
winter precipitation. The GFS forecast soundings are supportive of
snowfall on Saturday, with the current ECMWF looking more marginal.
Given the uncertainty, snow was left out of the forecast for now,
but will continue to monitor on future shifts. Highs on Saturday
were cooled into the 40s for most locations, given the expected
cloud cover/precipitation. A continuation of below normal
temperatures is expected into early next week, with the next cold
frontal passage Monday morning.

&&

.FIRE WEATHER...
Gusty west winds will develop across the area by mid to late
morning, with afternoon humidities falling into the 15 to 20 percent
range south of interstate 20. Dry vegetation, coupled with low
humidities and west winds of 20 to 25 mph with gusts to 30 mph
will result critical fire weather conditions once again. The most
favored area for critical fire weather conditions will exist south
of the Big Country and a Red Flag Warning is in effect from 12 PM
until 6 PM today for all but Coke and Sterling counties. Fire
weather concerns will diminish on Wednesday due to lighter winds
and higher relative humidities.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 59  27  49  25 /   0   0   0   0
San Angelo 	 62  27  52  23 /   0   0   0   0
Junction 	 63  28  53  23 /   0   0   0   0

&&

.SJT Watches/Warnings/Advisories...
Red Flag Warning from noon today to 6 PM CST this evening for
Brown-Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-
Menard-Runnels-San Saba-Schleicher-Sutton-Tom Green.

&&

24/Daniels
Hazardous weather outlook, Feb 1, 9:46 PM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
946 PM CST MON FEB 1 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-030400-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
946 PM CST MON FEB 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOOK FOR ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS AGAIN
ON TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY
AFTERNOON...GENERALLY ALONG AND SOUTH OF A SAN ANGELO TO COLEMAN
LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.